County Park Overdose: Cocaine and Alcohol

(THUNDER BAY, ON) – A late evening overdose has ruined a young woman’s plans for this evening.

Advertisement

After consuming what she thought was just cocaine, she thought she would level out with some alcohol to help balance out the buzz. People she was with suspect that the cocaine may have been laced with fentanyl as the woman became sick and required medical attention.

A 911 call was made and the woman was sent to the Thunder Bay Regional Health Sciences Centre’s emergency department by ambulance from the Lanark Crescent address. Once at the hospital, our highly trained medical staff will monitor the woman and ensure she makes a full recovery.

For someone who doesn’t do opiates, a small amount of fentanyl mixed in with your drug of choice is all it takes to induce an overdose, which can easily turn fatal. Medical professionals insist that users test a small amount of their drugs when doing their first “hit”, to make sure you become familiar with how strong it is and whether or not its spiked with something else. Further, it is recommended to get high using the “buddy system”. Take turns getting high so that if someone does overdose, the other person can dial 911 and administer the life-saving drug Narcan.

Narcan is a drug that temporarily reduces opiate overdose symptoms. It does not absorb any drugs out of your system, it only blocks them for a short period. Once the Narcan wears off, all the drugs in your system returns and can induce another overdose It is important to always dial 911 when an overdose is suspected. You can obtain a free Narcan kit from your pharmacist.

Advertisement

Thinking about sobering up? Reach out to the Thunder Bay Counselling Centre at 807-684-1880 and ask them about how you can start your journey to sobriety. You are worth it.

Advertisement

Leave a Reply

Your email address will not be published.